Hail, Flagler
- When
- April 7, 3:55 PM EST
- Where
- Flagler County, Bunnell
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.467, -81.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 2:04 PM EST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT THU APR 7 2005
.SHORT TERM...RATHER WEAK SQUALL LINE FEATURE MOVING THROUGH THE
FORECAST AREA AT THE MOMENT BUT LAST 1-2 HRS HAS SEEN SOME INCREASE
IN INTENSITY AS LINE ENCOUNTERS MORE UNSTABLE AIR. EXPECT MAIN PART
OF SQUALL LINE TO BE MOVING OFFSHORE WITH TAIL END CONTINUING OVER
THE SE ZONES EARLY THIS EVENING. SHOULD BE ABLE TO DROP FLOOD WATCHES
IN COUPLE OF HOURS. WILL LET SVR WATCH CONTINUE LITTLE LONGER FOR
NRN ZONES. UPPER LEVEL LOW CURRENTLY OVER CENTRAL U.S. WILL MOVE ESE
THROUGH FRI. SFC LOW OVER NRN LA AND GA MOVING E WILL HELP DRAG
PREFRONTAL TROUGH WELL OFFSHORE SAT WITH WRAP CLOUDS AND CYCLONIC
FLOW OVER THE FORECAST AREA. INSTABILITY APPEARS SUFFICIENT FOR SCT
T-STORM DEVELOPMENT AND GIVEN COLD AIR ALOFT AND DECENT SHEAR...ISOLD
SEVERE STORMS ARE POSSIBLE WITH HAIL THE MAIN THREAT AND WIND DAMAGE
POSSIBLE. NEARLY VERTICALLY STACKED LOW ON SAT MOVES E WITH TRAILING
FRONT MOVING THROUGH THE AREA WITH STILL PARTLY CLOUDY TO
OCCASIONALLY MOSTLY CLOUDY WITH LOW LEVEL MOISTURE IN PLACE. HIGH
PRES DOMINATES THE AREA ON SUN WITH NELY FLOW. HAVE MAINLY USED A
BLEND FOR MOS GUIDANCE AND PREFERRING TO LEAN TOWARD COOLER NUMBERS
IN SHORT TERM DUE TO CLOUDS AND PRECIP.
.LONG TERM (MON-FRI)...MID TO UPPER RIDGE IS LOCATED OVER THE AREA IN
THE FIRST PORTION OF EXTDD WHILE ANOTHER UPPER LEVEL LOW OVER THE
CENTRAL CONUS MOVES E. MID-UPPER TROUGH WILL MOVE INTO THE AREA ON
TUE WITH SFC LOW DEVELOPING ALONG LOW LEVEL TROUGH OVER THE NRN AND
NE GULF WITH LOW LEVEL MOISTURE ADVECTION FROM THE ATLC AND GOMEX.
GFS BRINGS A SHORTWAVE OVER THE AREA LATE TUE AND TUE NIGHT WITH
CHANCE POPS ANTICIPATED. UNLIKE CURRENT WX SCENARIO...THIS UPPER
LEVEL LOW APPEARS TO MAKE A TRACK FURTHER N OF THE AREA WHICH IS
CLIMATOLOGICALLY IS REASONABLE. MEANWHILE...A FRONTAL BOUNDARY MAY
DRIFT S INTO THE CENTRAL FORECAST AREA WITH A CONTINUATION OF
UNSETTLED WX PATTERN AND KEEP AT LEAST 20-30% POPS WED AND THU AS
FRONT LINGERS IN THE SE CONUS AND LOW PRES AREA CONTS FROM FL
PANHANDLE TO OFF THE SE GA COAST. TEMPS EXPECTED TO BE NEAR OR BELOW
NORMAL.
&&
.MARINE...LINE OF THUNDERSTORMS NOW PUSHING ACROSS THE AREA.
WINDS HAVE NOT BEEN AS STRONG AS EXPECTED DUE TO WEAKER PRESSURE
GRADIENT AND CONVECTION DISRUPTING SYNOPTIC FLOW OVER WATERS. WINDS
SHOULD INCREASE OVERNIGHT AFTER LINE OF CONVECTION CLEARS AREA. WILL
KEEP SCA FOR OFFSHORE WATERS.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT THURSDAY
FOR THE FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...
CLAY...DUVAL...FLAGLER...MARION...NASSAU...PUTNAM...ST.
JOHNS...AND UNION.
FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
FOLLOWING ZONES...COLUMBIA...GILCHRIST...HAMILTON...AND
SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
FOLLOWING ZONES...APPLING...ATKINSON...BACON...CLINCH...
COFFEE...ECHOLS...JEFF DAVIS...AND WARE.
LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT
FOR THE FOLLOWING ZONES...BRANTLEY...CHARLTON...
CAMDEN...GLYNN...PIERCE...AND WAYNE.
AM...SMALL CRAFT ADVISORY IN EFFECT FOR THE FOLLOWING ZONES...
ALTAMAHA SOUND GA TO FLAGLER BEACH FL 20 TO 60 NM OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 72 55 75 / 40 40 20 10
SSI 60 70 58 71 / 70 50 20 10
JAX 58 73 55 75 / 60 50 20 10
SGJ 61 72 58 73 / 70 50 20 10
GNV 59 73 55 78 / 60 40 10 10
OCF 61 74 56 78 / 60 40 10 10
&&
PUBLIC...02
MARINE/FIRE WX....04HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 PM EDT THU APR 7 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 415 PM EDT THU APR 7 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH FLORIDA UNTIL 7 PM THIS EVENING... ...FLOOD WARNINGS REMAIN IN EFFECT FOR THE ALAPAHA...ALTAMAHA... SATILLA...ST. MARYS...SUWANNEE AND SANTA FE RIVERS... A SQUALL LINE WITH LOCALLY HEAVY RAIN AND EMBEDDED STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL CONTINUE TO PUSH ACROSS THE SOUTHERN FORECAST AREA THE REMAINDER OF THIS EVENING AND EARLY TONIGHT. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AREA WIDE WITH LOCAL 3 TO 4 INCH AMOUNTS THROUGH MIDNIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE INTO THIS EVENING BEFORE THE SQUALL LINE PUSHES OFFSHORE AROUND MIDNIGHT. MOST RIVERS IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA ARE IN FLOOD. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE ANOTHER RISK OF STRONG TO POSSIBLY SEVERE STORMS ON FRIDAY AS AN UPPER LOW PRESSURE SYSTEM MOVES OVER THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND GUSTY WINDS. THE RISK OF RIP CURRENTS IS EXPECTED TO BE ABOVE NORMAL FROM SUNDAY TO WEDNESDAY OF NEXT WEEK DUE TO AN INCREASED ONSHORE FLOW AND SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT THU APR 7 2005 FLZ036-037-072000- ALACHUA FL-PUTNAM FL- 314 PM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ROCHELLE...OR ABOUT 11 MILES SOUTHEAST OF GAINESVILLE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE... GROVE PARK...MELROSE...JOHNSON...INTERLACHEN...MANNVILLE AND HOLLISTER THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 323 PM EDT THU APR 7 2005 FLZ040-072015- MARION FL- 323 PM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES WEST OF FLEMINGTON TO 25 MILES SOUTHWEST OF OCALA AIRPORT... OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF WILLISTON TO 4 MILES NORTHEAST OF CRYSTAL RIVER...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLEMINGTON...MCINTOSH...REDDICK...OCALA AIRPORT...LOWELL...SPARR... OCALA AND CITRA THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT THU APR 7 2005 AMZ450-452-454-FLZ020>025-030>033-035>038-040-072300- ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-BAKER- BRADFORD-CLAY-COLUMBIA-DUVAL- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- HAMILTON-MARION-NASSAU-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION- 400 PM EDT THU APR 7 2005 SEVERE THUNDERSTORM WATCH NUMBER 137 CONTINUES FOR NORTHERN FLORIDA AND ADJACENT COASTAL WATERS THROUGH 700 PM EDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA... DUVAL...FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM... ST JOHNS...SUWANNEE...UNION... ADJACENT COASTAL WATERS INCLUDED ARE... ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT TO 20 NM. HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. GAZ150-152>154-162>166-072300- BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLINCH-ECHOLS- GLYNN (COASTAL)-GLYNN (INLAND)-WARE- 400 PM EDT THU APR 7 2005 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTHEAST GEORGIA. HOWEVER...THE STRONGEST STORMS HAVE MOVED EAST OF THE AREA AND THUS SEVERE THUNDERSTORM WATCH NUMBER 137 IS CANCELED. ARS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLOOD MANDARIN 30.15N 81.64W
04/07/2005 DUVAL FL PUBLIC
1 FOOT OF WATER ACROSS A 25 YARD STRETCH OF SAN JOSE BLVD
NEAR MANDARIN RD.
0350 PM TORNADO OCALA 29.19N 82.13W
04/07/2005 MARION FL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN. ROOF DAMAGE TO A WAREHOUSE ON
NE 39TH ST. FUNNEL CLOUD SPOTTED ALONG I-75 AT
APPROXIMATELY THE SAME TIME.
0350 PM HAIL OCALA 29.19N 82.13W
04/07/2005 0.75 INCH MARION FL EMERGENCY MNGR
&&
CARROLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO OCALA 29.19N 82.13W
04/07/2005 MARION FL PUBLIC
POSSIBLE TORNADO. 3 SMALL AIRPLANES FLIPPED AND NUMEROUS
HANGAR DOORS DOWN. REPORTED BY OCALA AIRPORT PERSONEL.
0400 PM HAIL BELLEVIEW 29.06N 82.05W
04/07/2005 0.50 INCH MARION FL TRAINED SPOTTER
0410 PM TORNADO OCALA 29.19N 82.13W
04/07/2005 MARION FL PUBLIC
POSSIBLE TORNADO. MULTIPLE MOBILE HOMES DAMAGED NEAR 40TH
STREET AND HWY 301.
&&
CARROLLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 PM EDT THU APR 7 2005 FLZ038-072115- FLAGLER FL- 436 PM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF ANDALUSIA...OR ABOUT OVER CRESCENT CITY...MOVING EAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ANDALUSIA...BUNNELL... ESPANOLA...PALM COAST AND FLAGLER BEACH THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The Jacksonville radar (KJAX), 121 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444012.